{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T20:25:18Z","timestamp":1787775918600,"version":"build-2784847793"},"reference-count":7,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"1","content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2020,1]]},"abstract":"<jats:p>\n                    Suicide with cyanides is relatively rare but highly lethal. The lethal oral dose of cyanide salts is 200 mg, and concentrations &gt;3 mg\/L may be potentially lethal. The symptoms of poisoning are predominating in the central nervous system and cardiovascular system. We report the case of a 43-year-old goldsmith man who presented with self-poisoning by cyanide salt ingestion. Patient's symptoms included confusion, cardiac arrhythmias, hyperkalemia, leukocytosis, metabolic acidosis with high anion gap, hypotension, and then hypertension. The cause of the patients poisoning was not initially diagnosed. Intensive supportive treatment was performed. The patient died on the 3\n                    <jats:sup>rd<\/jats:sup>\n                    day of admission following cardiac arrest. At autopsy, hemorrhagic gastritis and cherry-red discoloration of the chest muscles were observed. Forensic toxicology showed cyanide in the blood and tissues. Cyanide poisoning could appear in different forms, and like our case, the symptoms can last for several days with nonspecific symptoms.\n                  <\/jats:p>","DOI":"10.4103\/abr.abr_128_20","type":"journal-article","created":{"date-parts":[[2020,8,28]],"date-time":"2020-08-28T09:39:18Z","timestamp":1598607558000},"update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":5,"title":["An Unusual Acute Cyanide Intoxication"],"prefix":"10.4103","volume":"9","author":[{"given":"Gholamali","family":"Dorooshi","sequence":"first","affiliation":[{"name":"From the Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Amin","family":"Dorostkar","sequence":"additional","affiliation":[{"name":"Isfahan Clinical Toxicology Research Center, Medical Student Research Committee, Isfahan University of Medical Sciences, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Alireza","family":"Rahimi","sequence":"additional","affiliation":[{"name":"Clinical Informationist Research Group, Health Information Research Center, Isfahan University of Medical Sciences, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Shafeajafar","family":"Zoofaghari","sequence":"additional","affiliation":[{"name":"From the Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Khorshid Hospital, Isfahan, Iran"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","published-online":{"date-parts":[[2020,8,28]]},"reference":[{"key":"R1-20250805","first-page":"2011","article-title":"Occupational cyanide poisoning","volume":"21","author":"Amizet","year":"2011","journal-title":"BMJ Case Rep"},{"issue":"15","key":"R4-20250805","first-page":"1901","article-title":"High Anion Gap Metabolic Acidosis after a Suicide Attempt with Cyanide: The Rebirth of CyanidePoisoning. Intern Med","volume":"54","author":"Hsiao","year":"2015"},{"key":"R5-20250805","first-page":"2010","article-title":"Hydroxocobalamin treatment of acute cyanide poisoning with a jewellery-cleaning solution","author":"Coentr\u00e3o","year":"2010","journal-title":"BMJ Case Rep"},{"issue":"2","key":"R6-20250805","first-page":"186","article-title":"Cyanide poisoning related deaths, a four-year experience and review of the literature, Australian Journal of Forensic Sciences","volume":"48","author":"Akhgari","year":"2016"},{"key":"R8-20250805","first-page":"155","article-title":"Seven years of cyanide ingestions in the USA: criticallyill patients are common, but antidote use is not. Emerg Med J","volume":"28","author":"Bebarta","year":"2011"},{"issue":"6","key":"R9-20250805","first-page":"425","article-title":"Non-fatal suicidal self-poisonings in children and adolescents over a 5-year period (2007\u20132011).Basic & clinical pharmacology & toxicology","volume":"112","author":"Zakharov","year":"2013"},{"key":"R10-20250805","first-page":"623","article-title":"KNIGHT's Forensic Pathology 4th ed Taylor &","author":"Saukko","year":"2016","journal-title":"Francis Group, LLC"}],"container-title":["Advanced Biomedical Research"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/abr.abr_128_20","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T19:45:59Z","timestamp":1787773559000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/abr.abr_128_20"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2020,1]]},"references-count":7,"journal-issue":{"issue":"1","published-print":{"date-parts":[[2020]]}},"URL":"https:\/\/doi.org\/10.4103\/abr.abr_128_20","relation":{},"ISSN":["2277-9175"],"issn-type":[{"value":"2277-9175","type":"electronic"}],"subject":[],"published":{"date-parts":[[2020,1]]},"assertion":[{"value":"2020-06-02","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2020-06-09","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}